MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D132704
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 02/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an unknown female patient underwent ischemic ventricular tachycardia (isvt) ablation procedure with a thermocool® smart touch¿ bi-directional navigation catheter.The patient suffered cardiac tamponade requiring pericardiocentesis.It was reported that the patient suffered a pericardial effusion.Near the end of the case the intracardiac echocardiography (ice) catheter was used to confirm a pericardial effusion.A pericardiocentesis was performed extracting about 1100cc of fluid.A drain was placed for overnight.Patient was stable.Procedure was aborted.They were using an average of 40 watts in the left ventricle.The physician thought the quad catheter in the right ventricle might have caused a perforation.No further intervention was expected.The patient outcome of the adverse event is improved.The patient did require extended hospitalization because of the adverse event as drain was placed overnight.Generator information: sn: (b)(4) and ref m490003.There was no evidence of steam pop.The event occurred post ablation.An irrigated catheter was used in the event, the flow setting was 17 cc.Correct catheter settings were selected on the generator.The pump was switching from ¿low¿ to ¿high¿ flow during ablation.The force visualization features used were dashboard, vector, and visitag.The visitag module was used, the parameters for stability used were 3 mm, 3 grams, 25% 3 seconds.The additional filter used with the visitag was respiration adjustment.The color option used prospectively was impedance drop.Conservatively, this event will be considered reportable as the medical team confirmed that this event was noted post ablation therefore, we cannot exclude bwi devices even though they mention that the physician thought the quad catheter in the right ventricle might have caused a perforation.Since the event is life threatening and it might result in permanent impairment of a body function or permanent damage to a body structure; or it could require medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr-reportable.
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 5-jul-2022, the product investigation was completed as the complaint device was not returned.Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturer record evaluation cannot be conducted because the no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13754360
Report Number2029046-2022-00507
Device Sequence Number4839673
Product Code LPB
UDI-Device Identifier10846835009194
UDI-Public10846835009194
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD132704
Device Catalogue NumberD132704
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer07/05/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSX QUAD WOVEN.; CARTO 3 SYSTEM.; SMARTABLATE GENERATOR.; UNSPECIFIED PUMP.; VISITAG MODULE.
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient SexFemale